MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the device for evaluation.The device was used for ventriculostomy to treat a patient with an obstructive hydrocephalus.The device is not designed or intended for this procedure.As clearly stated in our ifu, the lemaitre single lumen embolectomy catheter is intended only for the removal of arterial emboli and thrombi.Our ifu is also available and provided to the customers in spanish.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints for devices from this lot.There was no injury to the patient as the result of this incident.Another catheter was used to complete the procedure.
 
Event or Problem Description
A (b)(6) years old male patient with obstructive hydrocephalus underwent ventriculostomy procedure using lemaitre embolectomy catheter catalog# 1601-38, lot# slc4326.The physician was unable to remove the catheter from the ventricle, and the catheter was damaged while removing it.So, another catheter was used to complete the procedure.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8162163
Report Number1220948-2018-00105
Device Sequence Number1606439
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number1601-38
Device Lot NumberSLC4326
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR